MAUDE Adverse Event Report: HANGZHOU BEVER MEDICAL DEVICES CO., LTD. BD INTERMITTENT CATHETER

HANGZHOU BEVER MEDICAL DEVICES CO., LTD. BD INTERMITTENT CATHETER
Catalog Number RTU14C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the patient had a infection and went to the doctor.The doctor put intermittent catheters in patient due to infection.They were unsure the root cause of infection.It was unknown if the device caused the infection.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential failure mode for this event would be "biocompatibility issues (uti) " and a potential root cause for this failure could be," unsuitable material".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications for use bd ready-to-use hydrophilic catheters are indicated for intermittent catheterization of the urethra for those individuals who are unable to promote a natural urine flow or for those individuals who have a significant volume of residual urine following a natural bladder-voiding episode.The catheter is inserted into the urethra to reach the bladder allowing urine to drain.Contraindications the product is forbidden for use if the patient has acute urethritis, acute prostatitis, acute epididymitis, and/or acute urinary tract bleeding or injury.Warnings to help reduce the potential risk of infection and/or other complications, do not re-use.If discomfort or any sign of trauma occurs, discontinue use immediately and consult your doctor.Precautions: 1.Federal (usa) law restricts this device to sale by or on the order of a physician.2.The catheter is for intermittent use only.3.Sterile if package is unopened or undamaged.4.Inspect the catheter before use.If the inner packaging is open or broken, do not use the catheter and do not try to re-sterilize it.5.Do not use the catheter if there is no water inside the inner packaging or if the product is past its expiry date.6.Self-catheterization should only be carried out under medical advice and only in accordance with instructions provided.You should always follow the plan of care and advice given by your healthcare professional.7.Prior to use of this device, be sure to read the complete information on how to use this device including warnings, precautions and instructions for use, and all other package inserts and labels supplied with the product and accessories.8.Please consult your doctor before using this product if any of the following conditions are present: fever, chills, back pain, discomfort on emptying the bladder, severed urethra, unexplained urethral bleeding, pronounced stricture, false passage, urethritis - inflammation of the urethra, prostatitis - inflammation of the prostate gland, epididymitis - inflammation of the epididymis (testicle tube).9.The indwelling time of the bd ready-to-use hydrophilic catheter is about 1-3 minutes.When urine drainage is complete, slowly withdraw catheter from urethra.10.The catheter is for single use only and must then be discarded.Note: store catheters in a cool and dry place.Instructions for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra until urine begins to flow.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations." correction: d,f.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
BD INTERMITTENT CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
HANGZHOU BEVER MEDICAL DEVICES CO., LTD.
no. 8-1, longquan road
cangqian town, yuhang district
hangzhou, zhejiang 31112 1
CH  311121
MDR Report Key18301579
Report Number1018233-2023-08858
Device Sequence Number20620968
Product Code GBM
UDI-Device Identifier06948796203998
UDI-Public(01)06948796203998
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K192468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
Report Date (Section F) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberRTU14C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/20/2023
Event Location Other
Date Report to Manufacturer12/28/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale